Acute onset of bullous skin rash and acute kidney injury after exposure to radiocontrast: Sweet's syndrome
  • Mahmoud Abdelnabi
    Internal Medicine Department, Texas Tech University Health Science Center, Lubbock, Texas, USA
  • Annia Cavazos
    Internal Medicine Department, Texas Tech University Health Science Center, Lubbock, Texas, USA
  • Corley Pruneda
    Dermatology Department, Texas Tech University Health Sciences Center, Lubbock, Texas, USA
  • Jerapas Thongpiya
    Internal Medicine Department, Texas Tech University Health Science Center, Lubbock, Texas, USA
  • Pitchaporn Yingchoncharoen
    Internal Medicine Department, Texas Tech University Health Science Center, Lubbock, Texas, USA
  • Sierra Sullivan
    Internal Medicine Department, Texas Tech University Health Science Center, Lubbock, Texas, USA
  • Jesus Davalos
    Internal Medicine Department, Texas Tech University Health Science Center, Lubbock, Texas, USA
  • Michele Tarbox
    Dermatology Department, Texas Tech University Health Sciences Center, Lubbock, Texas, USA

Keywords

Sweet’s syndrome, acute febrile neutrophilic dermatosis, radiocontrast-induced, drug-induced, acute kidney injury, oesophageal ulcers

Abstract

Sweet's syndrome or acute febrile neutrophilic dermatosis is characterized by an acute inflammatory skin eruption of oedematous and erythematous papules, plaques or nodules, accompanied by fever, and leucocytosis with possible extracutaneous involvement. Aetiologies include infections, inflammatory bowel disease, pregnancy or malignancy, or the syndrome may be drug-induced by many classes of medications or very rarely, radiocontrast exposure. Herein, the authors report a case of radiocontrast-induced bullous Sweet's syndrome and contrast-induced acute kidney injury in a woman in her 60s with a complex medical history.

VIEW THE ENTIRE ARTICLE

References

  • Cohen PR. Sweet's syndrome–a comprehensive review of an acute febrile neutrophilic dermatosis. Orphanet J Rare Dis 2007;2:1–28.
  • Callen JP. Neutrophilic dermatoses. Dermatol Clin 2002;20:409–419.
  • Heath MS, Ortega-Loayza AG. Insights into the pathogenesis of Sweet's syndrome. Front Immunol 2019;10:414.
  • Sáez M, García-Bustínduy M, Noda A, Dorta S, Escoda M, Fagundo E, et al. Drug-induced Sweet's syndrome. J Eur Acad Dermatol Venereol 2004;18:233.
  • Yuchi H, Yamaga J, Ishikawa N, Aoki T, Sakata J, Eto T. Endoscopic appearance of the GI lesions associated with Sweet's syndrome. Gastrointest Endosc 2000;52:287–289.
  • Thompson DF, Montarella KE. Drug-induced Sweet's syndrome. Ann Pharmacother 2007;41:802–811.
  • Alper Y, Sprecher E, Bergman R, Birnbaum RF. Sweet's syndrome-like neutrophilic dermatosis resulting from exposure to a radiocontrast agent. J Am Acad Dermatol 2008;58:488–489.
  • Fok JS, Ramachandran T, Berce M, Smith WB. Radiocontrast-induced iodide sialadenopathy and neutrophilic dermatosis. Ann Allergy Asthma Immunol 2014;112:267–268.
  • Bhat AG, Siddappa Malleshappa SK, Pasupula DK, Duke W, Shaaban R. Bullous variant of Sweet's syndrome as a consequence of radioiodine contrast exposure. Cureus 2018;10:e3490.
  • Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther 1981;30:239–245.
  • Walker DC, Cohen PR. Trimethoprim-sulfamethoxazole-associated acute febrile neutrophilic dermatosis: case report and review of drug-induced Sweet's syndrome. J Amer Acad Dermatol 1996;34:918–923.
  • Views: 669
    HTML downloads: 422
    PDF downloads: 458


    Published: 2023-04-06
    Issue: 2023: Vol 10 No 4 (view)


    How to cite:
    1.
    Abdelnabi M, Cavazos A, Pruneda C, Thongpiya J, Yingchoncharoen P, Sullivan S, Davalos J, Tarbox M. Acute onset of bullous skin rash and acute kidney injury after exposure to radiocontrast: Sweet’s syndrome. EJCRIM 2023;10 doi:10.12890/2023_003781.

    Most read articles by the same author(s)